Alert archive / Nebraska / Winter Storm Warnings in 2014
Winter Storm Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this winter storm warning at Dec 14, 2014, 3:30 AM MST for Dundy County, Nebraska; Yuma County, Colorado. It took effect at Dec 14, 2014, 2:00 PM MST. It was in force for 16 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 14, 2014, 3:30 AM MST (10:30 UTC)
- In effect from
- Dec 14, 2014, 2:00 PM MST
- Expired
- Dec 15, 2014, 5:30 AM MST
- In force
- 16 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Dundy County, NE
The radar
The Goodland radar (KGLD), 86 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 8:58 PM MST | SNOW 4.5 | Yuma, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2959 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618 WWUS43 KGLD 141030 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 330 AM MST SUN DEC 14 2014 ...WINTER STORM WILL IMPACT THE AREA THIS AFTERNOON THROUGH MONDAY MORNING... .A POTENT WINTER STORM WILL IMPACT THE AREA OVER THE NEXT 36 HOURS BRINGING SNOW...BLOWING AND DRIFTING SNOW AND LOW VISIBILITIES TO THE ADVISORY AREA. FOR YUMA AND DUNDY COUNTIES NEAR BLIZZARD CONDITIONS ARE EXPECTED. COZ090-NEZ079-141800- /O.UPG.KGLD.WW.Y.0012.141214T2100Z-141215T1500Z/ /O.NEW.KGLD.WS.W.0003.141214T2100Z-141215T1500Z/ YUMA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 330 AM MST SUN DEC 14 2014 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM MST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...4 TO 7 INCHES. * TIMING...THIS AFTERNOON THROUGH MONDAY MORNING. * OTHER IMPACTS...MINOR SLEET ACCUMULATIONS ARE POSSIBLE. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. VISIBILITIES COULD DROP AS LOW AS ONE HALF MILE IN THE HEAVIEST SNOW AND WINDS. THIS WILL CREATE NEAR BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ091-KSZ001-002-013-NEZ080-081-141800- /O.CON.KGLD.WW.Y.0012.141214T2100Z-141215T1500Z/ KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD... GOODLAND...TRENTON...MCCOOK 330 AM MST SUN DEC 14 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM MST /3 PM CST/ THIS AFTERNOON TO 8 AM MST /9 AM CST/ MONDAY... * SNOW ACCUMULATIONS...2 TO 5 INCHES. * TIMING/DURATION...THIS AFTERNOON THROUGH MONDAY MORNING. * OTHER IMPACTS...MINOR SLEET ACCUMULATIONS ARE POSSIBLE. * WINDS/VISIBILITY...NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. VISIBILITIES WILL DROP BELOW ONE MILE IN HEAVIEST SNOW AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
5 follow-up statements
403 WWUS43 KGLD 141650 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 950 AM MST SUN DEC 14 2014 ...WINTER STORM WILL IMPACT THE AREA THIS AFTERNOON THROUGH MONDAY MORNING... .A POTENT WINTER STORM WILL IMPACT THE AREA OVER THE NEXT 36 HOURS BRINGING SNOW...BLOWING AND DRIFTING SNOW AND LOW VISIBILITIES TO THE ADVISORY AREA. FOR YUMA AND DUNDY COUNTIES NEAR BLIZZARD CONDITIONS ARE EXPECTED. COZ090-NEZ079-150100- /O.CON.KGLD.WS.W.0003.141214T2100Z-141215T1500Z/ YUMA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 950 AM MST SUN DEC 14 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM MST MONDAY... * SNOW ACCUMULATIONS...4 TO 8 INCHES. * TIMING...THIS AFTERNOON THROUGH MONDAY MORNING. * OTHER IMPACTS...MINOR SLEET ACCUMULATIONS ARE POSSIBLE. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. VISIBILITIES COULD DROP AS LOW AS ONE QUARTER MILE IN THE HEAVIEST SNOW AND WINDS. THIS WILL CREATE NEAR BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ091-KSZ001-002-013-NEZ080-081-150100- /O.CON.KGLD.WW.Y.0012.141214T2100Z-141215T1500Z/ KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD... GOODLAND...TRENTON...MCCOOK 950 AM MST SUN DEC 14 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM MST /3 PM CST/ THIS AFTERNOON TO 8 AM MST /9 AM CST/ MONDAY... * SNOW ACCUMULATIONS...2 TO 4 INCHES. * TIMING/DURATION...THIS AFTERNOON THROUGH MONDAY MORNING. * OTHER IMPACTS...MINOR SLEET ACCUMULATIONS ARE POSSIBLE. * WINDS/VISIBILITY...NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. VISIBILITIES WILL DROP BELOW ONE MILE IN HEAVIEST SNOW AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
140 WWUS43 KGLD 142059 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 159 PM MST SUN DEC 14 2014 ...WINTER STORM WILL IMPACT THE AREA THIS AFTERNOON THROUGH MONDAY MORNING... .A POTENT WINTER STORM WILL IMPACT THE AREA OVER THE NEXT 36 HOURS BRINGING SNOW...BLOWING AND DRIFTING SNOW AND LOW VISIBILITIES TO THE ADVISORY AREA. FOR YUMA AND DUNDY COUNTIES NEAR BLIZZARD CONDITIONS ARE EXPECTED. COZ090-NEZ079-150600- /O.CON.KGLD.WS.W.0003.141214T2100Z-141215T1500Z/ YUMA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 159 PM MST SUN DEC 14 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * SNOW ACCUMULATIONS...4 TO 8 INCHES. * TIMING...LATE THIS AFTERNOON THROUGH MONDAY MORNING. WORST CONDITIONS WILL BE LATE THIS EVENING THROUGH EARLY MONDAY MORNING. * WINDS/VISIBILITY...NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. VISIBILITIES COULD DROP AS LOW AS ONE QUARTER MILE IN THE HEAVIEST SNOW AND WINDS. THIS WILL CREATE NEAR BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ091-KSZ001-002-013-NEZ080-081-150600- /O.CON.KGLD.WW.Y.0012.141214T2100Z-141215T1500Z/ KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD... GOODLAND...TRENTON...MCCOOK 159 PM MST SUN DEC 14 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /9 AM CST/ MONDAY... * SNOW ACCUMULATIONS...1 TO 5 INCHES...HIGHEST AMOUNTS OVER KIT CARSON COUNTY COLORADO AND CHEYENNE COUNTY KANSAS. * TIMING/DURATION...LATE THIS AFTERNOON THROUGH MONDAY MORNING. * OTHER IMPACTS...MINOR SLEET ACCUMULATIONS ARE POSSIBLE. * WINDS/VISIBILITY...NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. VISIBILITIES WILL DROP BELOW ONE MILE IN HEAVIEST SNOW AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
703 WWUS43 KGLD 150444 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 944 PM MST SUN DEC 14 2014 COZ090-NEZ079-151230- /O.CON.KGLD.WS.W.0003.000000T0000Z-141215T1500Z/ YUMA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 944 PM MST SUN DEC 14 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * SNOW ACCUMULATIONS...4 TO 8 INCHES. * TIMING...OVERNIGHT THROUGH MONDAY MORNING. WORST CONDITIONS WILL BE LATE THIS EVENING THROUGH EARLY MONDAY MORNING. * WINDS/VISIBILITY...NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. VISIBILITIES COULD DROP AS LOW AS ONE QUARTER MILE IN THE HEAVIEST SNOW AND WINDS. THIS WILL CREATE NEAR BLIZZARD CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ091-KSZ001-002-013-NEZ080-081-151230- /O.CON.KGLD.WW.Y.0012.000000T0000Z-141215T1500Z/ KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD... GOODLAND...TRENTON...MCCOOK 944 PM MST SUN DEC 14 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /9 AM CST/ MONDAY... * SNOW ACCUMULATIONS...1 TO 5 INCHES...HIGHEST AMOUNTS OVER KIT CARSON COUNTY COLORADO AND CHEYENNE COUNTY KANSAS. * TIMING/DURATION...OVERNIGHT THROUGH MONDAY MORNING. * WINDS/VISIBILITY...NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. VISIBILITIES WILL DROP BELOW ONE MILE IN HEAVIEST SNOW AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
232 WWUS43 KGLD 150935 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 235 AM MST MON DEC 15 2014 KSZ001-002-013-NEZ080-081-151045- /O.CAN.KGLD.WW.Y.0012.000000T0000Z-141215T1500Z/ CHEYENNE KS-RAWLINS-SHERMAN-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND... TRENTON...MCCOOK 235 AM MST MON DEC 15 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER WEATHER ADVISORY. LITTLE IF ANY ADDITIONAL SNOWFALL IS EXPECTED THIS MORNING. THEREFORE THE WINTER WEATHER ADVISORY IS CANCELLED. $$ COZ090-NEZ079-151500- /O.CON.KGLD.WS.W.0003.000000T0000Z-141215T1500Z/ YUMA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 235 AM MST MON DEC 15 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS UP TO ONE INCH. * TIMING...THROUGH THIS MORNING. * WINDS/VISIBILITY...NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. VISIBILITIES COULD DROP AS LOW AS ONE QUARTER MILE IN THE HEAVIEST SNOW AND WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ091-151500- /O.CON.KGLD.WW.Y.0012.000000T0000Z-141215T1500Z/ KIT CARSON- INCLUDING THE CITY OF...BURLINGTON 235 AM MST MON DEC 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * SNOW ACCUMULATIONS...LESS THAN ONE INCH. * TIMING/DURATION...THROUGH THIS MORNING. * WINDS/VISIBILITY...NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. VISIBILITIES WILL DROP BELOW ONE MILE IN HEAVIEST SNOW AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
487 WWUS43 KGLD 151230 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 530 AM MST MON DEC 15 2014 COZ090-NEZ079-151330- /O.CAN.KGLD.WS.W.0003.000000T0000Z-141215T1500Z/ YUMA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 530 AM MST MON DEC 15 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER STORM WARNING. ACCUMULATING SNOW AND REDUCED VISIBILITIES IN BLOWING SNOW ARE NO LONGER EXPECTED. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ COZ091-151330- /O.CAN.KGLD.WW.Y.0012.000000T0000Z-141215T1500Z/ KIT CARSON- INCLUDING THE CITY OF...BURLINGTON 530 AM MST MON DEC 15 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER WEATHER ADVISORY. ACCUMULATING SNOW AND REDUCED VISIBILITIES IN BLOWING SNOW ARE NO LONGER EXPECTED. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 10:38 PM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Dec 13, 10:38 PM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1038 PM MST SAT DEC 13 2014
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 330 PM MST SAT DEC 13 2014
AS OF 4 PM CST...3 PM MST...SKIES ACROSS THE TRI-STATE AREA RANGED
FROM PARTLY CLOUDY TO OVERCAST. TEMPERATURES WERE IN THE MID 50S
TO LOW 60S WITH LOCATIONS OVER EAST COLORADO REMAINING IN THE MID
40S. WINDS WERE FROM THE SOUTH AT 10 TO 20 MPH...GUSTING TO 30 MPH
AT TIMES. AT THE SURFACE...CYCLOGENESIS WAS BEGINNING OVER EAST
COLORADO. A VIGOROUS UPPER LEVEL DISTURBANCE WAS MOVING INTO THE
FOUR CORNERS REGION. SOME LIGHTNING HAS BEEN INDICATED OVER
SOUTHWEST COLORADO. IT IS THIS WEATHER SYSTEM THAT WILL BRING THE
REGION SHOWERS/THUNDERSTORMS AND WINTER WEATHER SUNDAY INTO
MONDAY.
FOR TONIGHT...PRECIP-FREE WEATHER IS ANTICIPATED. WARM/MOIST AIR
ADVECTION PERSISTS THROUGHOUT THE NIGHT SO TEMPERATURES WILL BE
SLOW TO FALL. AS MOISTURE INCREASES...FOG IS ONCE AGAIN EXPECTED
TO DEVELOP. THE MAIN CONCERNS WITH FOG ARE TWO-FOLD: WINDS AND
CLOUDS. OVERALL...FELT THAT WINDS MAY STAY ELEVATED ENOUGH TO
PREVENT WIDESPREAD DENSE FOG. MANY RUNS OF HIGH-RESOLUTION
GUIDANCE INDICATE DENSE FOG DEVELOPMENT. WITH WINDS SPEEDS AROUND
10-20 MPH THROUGHOUT THE NIGHT...FEEL THAT MOST OF THE FORECAST
AREA WILL OBSERVE STRATUS...NOT FOG. THERE COULD BE SOME DENSE FOG
ALONG THE KANSAS/COLORADO BORDER WHERE STRATUS DOES NOT REACH AND
WINDS GO CALM AHEAD OF THE COLD FRONT. WAS NOT CONFIDENT ENOUGH TO
ISSUE A DENSE FOG ADVISORY AT THIS TIME BUT ONE MAY BE NEEDED IF
CONDITIONS DEVIATE FROM THE FORECAST.
NOW...THE MAIN STORY...OUR POTENTIAL WINTER STORM AND WIDESPREAD
PRECIPITATION. I WILL BEGIN WITH RAIN/THUNDERSTORM CHANCES AND THEN
DELVE INTO THE WINTER WEATHER SCENARIO.
BEGINNING TOMORROW MORNING...A STRONG SHORTWAVE TROUGH KICKS OUT
OVER THE HIGH PLAINS. THIS LEADS TO WIDESPREAD SHOWER/STORM
DEVELOPMENT AROUND TO SHORTLY AFTER SUNRISE. MUCAPE OF 500
J/KG...POSSIBLY AS HIGH AS 700 J/KG...IS ANTICIPATED IN THE WARM
SECTOR...MAINLY SOUTH OF A LINE FROM TRENTON NEBRASKA TO GOODLAND
KANSAS TO CHEYENNE WELLS NEBRASKA. 850-500 MB LAPSE RATES OF 6-7
C/KM AND 0-6 KM BULK SHEAR OF 45-55 KTS ARE ALSO SUPPORTIVE OF
THUNDERSTORM DEVELOPMENT. BASED ON THIS ANALYSIS...A FEW STORMS
MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS. DO NOT FEEL SEVERE
THUNDERSTORM DEVELOPMENT IS LIKELY. BENEFICIAL RAIN IS THE MAIN
STORY WITH THE SHOWERS/THUNDERSTORMS. WIDESPREAD HALF INCH TO ONE
INCH AMOUNTS ARE LIKELY WITH LOCALLY HIGHER AMOUNTS CLOSER TO 2
INCHES POSSIBLE FOR LOCATIONS WHERE THUNDERSTORMS TRAIN.
AS FOR THE WINTER SIDE OF THIS SYSTEM...A GRADUAL TRANSITION OF
RAIN TO RAIN/SNOW/SLEET TO SNOW IS ANTICIPATED FROM WEST TO EAST.
PRECIP TYPE TRANSITION BEGINS EARLY OVER NORTHEAST COLORADO WHERE
COLDER TEMPS ARRIVE SOONER. THIS SHOULD OCCUR AROUND NOON BUT MAY
BEGIN LATE IN THE MORNING. AS THE COLD FRONT PROGRESSES SOUTH AND
EAST...THE PRECIP TRANSITION SHOULD OCCUR SHORTLY AFTERWARDS. DUE
TO THE SLOW MOVEMENT OF THIS SYSTEM AND THE LARGE WARM AIR INFLOW
INTO THE STORM...THE FRONTS FORWARD ADVANCE IS LIKELY SLOWED IN
COMPARISON TO MOST FRONTS THAT ROAR THROUGH. DURING THE EVENING...
WARM INFLOW REGION OF THIS CYCLONE OVERRIDES THE COLD FRONT...
LEADING TO A CHANCE OF MELTING SNOW ALOFT THEN REFREEZING IN THE
FORM OF SLEET BEFORE IT HITS THE GROUND. DO NOT EXPECT SLEET TO
BECOME A MAJOR PROBLEM AS THIS OVERLAP DURATION WILL NOT LAST TOO
LONG AS COLD AIR ALOFT MOVES IN.
THE HEAVIEST BAND OF WINTRY PRECIPITATION DEVELOPS ALONG THE
KANSAS/COLORADO BORDER TOMORROW AFTERNOON/EVENING AND SLIDES
NORTHEAST DURING THE NIGHT. IT IS CONCERNING TO SEE THE LATEST
RUNS OF THE NAM12 AND CANADIAN DEPICTING A DEEPER 700 MB LOW WITH
A STRONGER DEFORMATION BAND ON THEN NORTHWEST SIDE. IN ADDITION...
THIS HEAVIER PRECIP BAND PROGRESSES SLOWER THAN PREVIOUS RUNS. IT
IS THIS BAND OF WINTRY PRECIPITATION THAT IS THE REASONING FOR THE
WINTER WEATHER ADVISORY. SNOW ACCUMULATIONS...WITH A MINOR
PERCENTAGE OF SLEET...ARE ANTICIPATED TO BE IN THE 3-6 INCH RANGE.
BLOWING SNOW IS ALSO A CONCERN WITH NORTH WINDS 15-25
MPH...GUSTING TO 40 MPH OVERSPREADING THE REGION. FELT HIGHLY
CONFIDENT IN PROCEEDING WITH AN ADVISORY BUT AN UPGRADE TO A
WINTER STORM WARNING MAY BE POSSIBLE IF THE DEFORMATION BAND MOVES
SLOWER OR POSSESSES HIGHER SNOWFALL RATES/AMOUNTS.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 330 PM MST SAT DEC 13 2014
MONDAY...MAIN CONCERN WILL BE LINGERING IMPACTS OF DEPARTING UPPER
LOW OVER OUR CWA. GUIDANCE HAS SLOWED DOWN DEFORMATION BAND AND HAS
IT LINGERING OVER THE NORTHERN PART OF OUR CWA THROUGH EARLY
AFTERNOON. BETTER MID LEVEL FORCING WILL BE NORTH OF THE CWA AND
SUBSIDENCE AND DEEP DRY AIR MOVING INTO THE CWA FROM THE WEST
CONFIDENCE IS NOT AS HIGH THAT WE WOULD SEE SIGNIFICANT
ACCUMULATIONS. SNOW PACK AND ANY LINGERING CLOUD COVER MAY LIMIT
DIURNAL HEATING AND HIGHS MAY STRUGGLE TO GET ABOVE FREEZING
(ESPECIALLY IN OUR NORTH). BREEZY TO WINDY CONDITIONS SHOULD
REDEVELOP DURING THE DAY...HOWEVER IF TEMPS LINGER AROUND OR ABOVE
FREEZING IM NOT SURE HOW MUCH IN THE WAY OF BLOWING/DRIFTING SNOW WE
WOULD SEE ONCE THE MAIN SNOW BAND MOVES OUT OF THE REGION. I KEPT
MENTION OF PATCHY BLOWING SNOW AND SNOW THROUGH EARLY
AFTERNOON...THOUGH I COULD SEE THIS HAVING A MINIMAL IMPACT. OVERALL
CONDITIONS SHOULD RAPIDLY IMPROVE FOR MOST AFTER 15Z MONDAY.
MONDAY NIGHT-TUESDAY NIGHT...SHALLOW COLD AIR MASS REMAINS
ENTRENCHED OVER OUR CWA...DESPITE SHORTWAVE RIDGE TRANSLATING
EASTWARD FROM THE CENTRAL ROCKIES INTO THE PLAINS. OVERNIGHT LOWS
WILL TEND TO BE IN THE TEENS...THOUGH MONDAY NIGHT A FEW LOCATIONS
COULD DROP TO THE SINGLE DIGITS. HIGHS TUESDAY WILL RANGE FROM THE
MID 30S TO LOWER 40S...THOUGH SNOW PACK IN THE NORTH MAY HAVE A
SLIGHTLY BIGGER IMPACT THAN REFLECTED IN CURRENT GUIDANCE.
WEDNESDAY-SATURDAY...A PROGRESSIVE PATTERN WILL REMAIN IN PLACE AS A
SERIES OF SHORTWAVE TROUGH TRANSLATE ACROSS THE PLAINS THROUGH THE
END OF THE WEEK WITH INCREASING SPREAD IN DETERMINISTIC AND ENSEMBLE
GUIDANCE BY NEXT WEEKEND. OVERALL NOT A LOT OF CONFIDENCE IN HOW
THESE SYSTEMS WILL EVOLVE THOUGH THERE ARE AT LEAST OVERLAPPING
PRECIP SIGNALS IN GUIDANCE WED NIGHT THROUGH THURSDAY NIGHT WHEN
BLEND/CONSENSUS IS SHOWING CHANCE POPS OVER OUR CWA. GFS/GEFS TRACKS
TEND TO KEEP BEST FORCING SOUTH OF OUR CWA AND ONLY SHOWS VERY LIGHT
PRECIP...WHILE ECMWF IS SHOWING A STRONGER SHORTWAVE TROUGH DROPPING
OUT OF THE NORTHERN PLAINS. CONSIDERING THE ZONAL NATURE OF THE FLOW
ALOFT BETWEEN BOTH MODELS...I TEND TO TRUST THE CONSERVATIVE GFS
SOLUTION THROUGH FRIDAY. BY NEXT WEEKEND GFS IS SHOWING A MUCH MORE
AMPLIFIED PATTERN WHILE ECMWF REMAINS QUASI-ZONAL. EITHER WAY BOTH
MODELS ARE FAVORING DRY CONDITIONS FRIDAY NIGHT-SATURDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1030 PM MST SAT DEC 13 2014
CONDITIONS WILL START DETERIORATING AT KGLD AND KMCK OVERNIGHT AS
MOISTURE INCREASES AHEAD OF THE INCOMING WINTER STORM. LIGHT RAIN
AND POSSIBLY A FEW THUNDERSTORMS CAN BE EEXPECTED SUNDAY MORNING.
RAIN WILL CHANGE TO SNOW DURING THE LATE AFTERNOON AND EVENING AS
TEMPERATURES FALL BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE
AREA. GUSTS UP TO 40 MPH WILL BE POSSIBLE DURING THE AFTERNOON
AND EVENING.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY FROM 2 PM MST /3 PM CST/ SUNDAY TO 8 AM
MST /9 AM CST/ MONDAY FOR KSZ001-002-013.
CO...WINTER WEATHER ADVISORY FROM 2 PM SUNDAY TO 8 AM MST MONDAY FOR
COZ090-091.
NE...WINTER WEATHER ADVISORY FROM 2 PM MST /3 PM CST/ SUNDAY TO 8 AM
MST /9 AM CST/ MONDAY FOR NEZ079>081.
&&
SHORT TERM...RRH
LONG TERM...DR
AVIATION...FSHazardous weather outlook, Dec 13, 3:47 PM MST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 347 PM MST SAT DEC 13 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-142300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 347 PM MST SAT DEC 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... FOG DEVELOPMENT IS EXPECTED ONCE AGAIN ACROSS MOST OF THE TRI- STATE AREA. DENSE FOG IS POSSIBLE FOR LOCATIONS WHERE LIGHT WINDS AND LACK OF CLOUD COVER ARE PRESENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A WINTER STORM WILL IMPACT THE TRI-STATE AREA BEGINNING SUNDAY MORNING AND CONTINUING THROUGH THE NIGHT INTO MID MORNING MONDAY. RAIN IS EXPECTED DURING THE DAY SUNDAY WITH A FEW THUNDERSTORMS POSSIBLE GENERALLY EAST OF A LINE FROM NEAR TRENTON NEBRASKA TO GOODLAND KANSAS TO CHEYENNE WELLS COLORADO. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL AS THE MAIN THREAT. RAIN WILL TRANSITION TO A MIX OF RAIN...SNOW AND SLEET...THEN ALL SNOW FROM WEST TO EAST. PRECIPITATION TYPE TRANSITION BEGINS OVER NORTHEAST COLORADO SHORTLY AFTER NOON...LOCATIONS ALONG HIGHWAY 25 BY 6 PM AND POINTS ALONG HIGHWAY 283 BY MIDNIGHT. SNOWFALL ACCUMULATIONS OF A TRACE TO AROUND 5 INCHES ARE EXPECTED. HIGHEST AMOUNTS ARE EXPECTED FROM MCCOOK NEBRASKA TO GOODLAND KANSAS TO FLAGLER COLORADO AND POINTS NORTH. NORTH WINDS GUSTING 30 TO 40 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. THE SNOW IS EXPECTED TO COME TO AN END BEFORE NOON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
Nearby
Winter Storm Warnings in Nebraska, 2014Winter Storm Warnings in Colorado, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.